I tried this med too since I suffer from chronic severe physical mental fatigue and sensory overload. Provigil is a mental stimulant that supposedly doesn't cause the other physical stimulation that would give someone the jitters for example. It was originally designed to treat narcolepsy, but is now being prescribed off label for a whole host of things. My doctor prescribed it for me basically as a last ditch effort. The idea was that by stimulating the brain I would be better able to process the sensory information coming my way, hopefully decreasing my fatigue. As usual, I went straight to the computer to do some background research of my own. I was surprised to see so many positive comments by people who had tried this drug. For sure there were some negative, but it wasn't, for example, like the last drug I had researched, Lyrica, where the overwhelming amount of comments were about side effects.
I started taking it at a baby dose with the idea of working my way up to usual effective dose for someone like me. Well, I never got that far. I did see myself to have a little more energy, and I even listened to a cd one day, which normally I cannot handle because it would cause so much mental overload. It wasn't dramatic, but I noted this. The problem: I stopped sleeping. My sleep was hugely disrupted almost immediately. As time went on I became agitated, I would pace, I started a nervous tapping kind of tic thing, or I'd rub my leg obsessively. I started having heart palpitations and big time anxiety. I looked like a junky that desperately needed a fix. I really thought I maybe needed to go to the hospital finally I was so messed up, and had to call my sister to come stay with me for the night. She helped me through. It took about a week after I stopped taking it (at half dose, mind you) before I started feeling a little back to normal. Orion, I only took this drug for one week and had all these problems!
I am not saying it will be bad for you. Like I said originally, I read many comments that were positive in nature. But it seems to me if your problem really is adrenal fatigue, adding another synthetic substance to your pantheon is just adding fuel to the fire.
Put it this way, let's say you were seeing your doctor for a heart condition. You had a history of heart disease in your family, you were overweight, you smoked a pack a day, ate McDonald's for half your meals, finished each day with a few beers with the buddies, and your idea of exercise was fetching the remote from the dining room table. So you go into the doctor and tell him all this and he hands you a bottle of pills and says, "Take one of these a couple times a day and see me back here in two months. Now, what is wrong with this picture? Obviously, it would be irresponsible for the doctor not to counsel you on changing your lifestyle.
Now, I have read enough of your posts to know you are open to trying new things, that you really want to get better and are willing to take an active role in making that happen. You have taken on your nutritional supplement regimen for example, which takes a lot of discipline. But you still think it is a dramatic step to decrease or eliminate your caffeine and sugar intake. To me, changing your diet and lifestyle is the first line approach to any and every health related issue, and most especially anything having to do with chronic fatigue. I really think you need to shift in your mind and do some major work in this area. It is not an instant fix, and it may be that the Provigil is also helpful to you, but if you work hand in hand with your body's natural healing, instead of trying to dominate it, you will see, it, like a good woman, will always be working with you not against you. Sounds obvious, but as I told my third grade students, thinking and doing are two different things.
I know, you're right. I need to stay on a clean diet, which I started today.
I took 200mg of provigil 2 hours ago, and I feel nothing. Still the same fatigue.
I have to wonder, if taking cortisol with knowing the risks of what it could cause would be worth it? What do you all think?
My way of looking at it, is this. If taking Cortef does help me, meaning it brings back my energy, I'm able to workout, go out, do yard work, and live a life as a 24 year old should be able to, then I welcome any future problems. The doctor says there could be problem with weight gain. I know if I felt better, there wouldn't be weight gain, because I would be busting my butt in the gym. The doctor also said there are risks for becoming diabetic. I know of 2 people who have diabeties and live with it just fine. They're able to live a healthy life workingout, hanging out with friends, heck... one of them playings softball on a regular basis.
I'm already not living my life. I already don't do anything, or go anywhere (unless I have to drag myself places). To me, I'm already dead. What good is a life if you can't live it? If all you do is work and sit @ home, thinking of what life use to be.... that's not living... it's just plain old survival. I want my life back.